U.S. doctors online nowAsk doctors free
Gardena, CA
A 23-year-old female asked:

i havent passed a bowel movement in 5 days is this normal after being on dilaudid, zofran, (ondansetron) percocet and morphine?

2 doctor answers7 doctors weighed in
Dr. Paul Grin
Dr. Paul Grin answered
Pain Management 36 years experience
It is not normal: Constipation is the most frequent side effect associated with long-term opioid therapy. Dilaudid, Percocet and Morphine are opioids with bowel obstruction, severe constipation as a major side effect. Magnesium is effective for constipation associated with opioid therapy. Talk to your prescribing physician for medication adjustment.
Dr. Diane Minich
Family Medicine 37 years experience
Why: are you on 3 potent pain meds at the same time??? They can all cause constipation. Call your doctor and let him know you are constipated ans have him decrease your meds. You should not be on that much pain medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 7, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.